MAUDE Adverse Event Report: DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

DEVORO MEDICAL, INC WOLF THROMBECTOMY SYSTEM; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number FD0427-04
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device eval by manufacturer: the wolf thrombectomy system outer catheter and two inner sleeves (one sleeve had a guidewire though it) were returned for analysis along with the package card with an additional unused reload.Visual observation identified no obvious damage to the outer catheter, and the touchy opened and closed appropriately.Microscopic analysis of the sleeve (before full decontamination) revealed that weave appeared to be bunched up and stacked on top of adjacent weave.The bunching up of the weave was observed where there was larger amounts of dried blood and some clot, and the sleeve appeared to have lost some of its shape due to the bunching.The guidewire was unable to be easily removed, yet the cause for the guidewire being stuck was not able to be determined.After full decontamination of the device was performed, the guidewire moved freely and was removed easily without further entrapment.Another guidewire was passed through the device again to ensure proper wire movement, and there were no further issues identified with guidewire movement or removal.The reported allegation of guidewire entrapment was confirmed, however, the observations identified upon analysis appear to be related to dried blood.It remains undetermined what caused the device to become stuck on the guidewire during the procedure.
 
Event or Problem Description
It was reported that there was loss of blood flow to the foot.The wolf thrombectomy system was selected treatment of thrombosis of left lower extremity femoral peroneal synthetic bypass graft (placed in 2019).The wolf was chosen after the patient pulled out the ekos catheter prematurely overnight, followed by aspiration thrombectomy with a non-bsc device and subsequent placement of a standard thrombolysis catheter.The patient was brought back to the lab and once thrombolysis catheter was removed, physician confirmed patient had blood flow in the peroneal and into the foot, however, had a 25cm occlusion in the proximal portion of the bypass graft.During wolf placement, the physician had completed the first sleeve pull and confirmed wire movement through the inner shaft.While removing, the catheter and inner shaft/sleeve became tight and unable to remove without losing wire.The removal was stopped, and the catheter was pushed further distal and then removing the inner shaft with the non-bsc wire to reload and try again.Only minimal clot was able to be removed, so physician opted to run two other non-bsc devices with minimal clot removed.As a result, it appeared that clot was in the peroneal and we lost most of the flow to the foot.It is unknown whether this was caused when using the wolf catheter or the non-bsc devices.As a result, the physician placed another ekos catheter into the bypass graft and opted to run overnight and recheck.Further patient outcome was unknown at this time.

Brand Name
WOLF THROMBECTOMY SYSTEM
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
DEVORO MEDICAL, INC
46724 lakeview blvd
fremont 94538
Manufacturer (Section G)
DEVORO MEDICAL, INC.
46724 lakeview blvd
fremont CA 94538
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16503919
Report Number2124215-2023-10765
Device Sequence Number20407584
Product Code QEW
UDI-Device Identifier00850029546238
UDI-Public00850029546238
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberFD0427-04
Device Lot Number0000200012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT HI TORQUE SPARTACORE GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale